Apixaban & Dry Skin: Evening, I have... - Anticoagulation UK

Anticoagulation UK

3,081 members1,147 posts

Apixaban & Dry Skin

CH11
CH11

Evening,

I have been taking Apixaban since Feb 20 and noticed my skin becoming dry and my scalp occasionally becoming irritated. I am managing this by moisturising frequently throughout the day and this seems to work.

I wondered if others had experienced anything similar and/or had recommendations.

Thanks 🙂

8 Replies

Hi CH11, I’ve been on apixiban for a few years now and haven’t had any skin issues since I’ve been on it. I live in a very arid climate, so dry skin is a given; but it has been no worse since I made the switch from warfarin. What does your doc say?

CH11
CH11 in reply to Tofino5

Hi Tofino5, thanks for the reply. I haven’t spoke to the Dr yet, I have another appointment in Feb so I’ll mention it then, as it isn’t anything major. Out of curiosity, do you prefer Apixaban?

Interesting. My husband, an otherwise healtby and active 85-year-old, has been taking Apixaban for about 2 years and he has a chronic itchy rash on his back, treated with the cortisone cream Elocon. He also moisturises arms and legs with Epaderm. I'm a bit worried about continuous cortisone. Your post has prompted asking the GP if the Apixaban is the culprit and if an alternative is indicated.

CH11
CH11 in reply to Rsw1fe

Did your GP ever confirm if there could be a link between the two?

Yes mine has become dry. I’ve been on for 3 years April . Sadly can’t come off. Also sadly had to come off HRT . All they say is we have to live with it

CH11
CH11 in reply to motorbike

I am the same, I will be on them for life. I have recently noticed that rose hip oil is helping my skin at the moment though. Maybe not for everyone.

GP not consulted as yet. But the rash has responded to calamine lotion which dries the skin! Maybe it's a different condition from yours it the itch is much better.

Emarho
Emarho in reply to Rsw1fe

I had an itchy rash on my back from my very first dose of anticoagulants after a hip replacement in 2019. I use anti-itch cream which lessens the irritation. I was prescribed several variations of the anticoagulants, but settled on Apixaban which causes minimal side effects. Keep trying.

You may also like...